Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Slow Brain/Thought process
|stryped - Thu Mar 27, 2008 8:13 am|
I am 36 year old male. For my entire life I have had what I call a "slow brain". If someone asks me something, it takes me longer than the normal person to come up with the correct answer, even if it is a simple question.
Also,I tend to seem tired alot and am a "low energy" type person. Doctors say I am healthy as a horse physicaly.
I was shy growing up and am still considered an "introvert". (Which I hate).
The other day, I took a hydrocodone (prescribed by doctor before a root canal). I was a different person. I was talkative, I was positive. It was weird. It felt as if I were a different person. I could think much more quickly and concentrate.
Over the years I have tried anti depressents. None really made an effect.
ANy idea on wht could be going on?
|Tim W Latsko - Mon Mar 31, 2008 11:57 pm|
Given that hydrocodone is a synthetic drug it is likely that your perceived postive change in your personality was due to its' use. That drug's potential to become habit forming is significant, therefore let me recommend that you take extra care in its' use/use it as prescribed and disclose to any medical professional who indicates its' usage your perceived postive consequences of its' use (other than its' prescribed purpose).
Regarding your "low energy" and doctors' statements that you are healthy as a horse, I would be interested in your vitamin d levels, drug use, alcohol use, and complete psychological history. In consdieration that you have already received a clean bill of physical health it may be worth your while to consult with a local mental health provider to explore your low energy and your perceived slow response time. You may just be holding yourself to a standard higher than norm.
Good luck and keep us posted.
|stryped - Tue Apr 01, 2008 10:23 am|
First off don't worry about the hydrocodone. I have read that it is habit forming and am actually kind of afraid to take it. I did notice ut effected me positively when I had taken it in the past.
I have never in my life used drugs. Ocassionally I will have a wine cooler before bed. (I have read one drink a day is good for you).
Not sure about vitamen d levels.
I have always been a little low on energy and tired, since being a teenager. (I am now 36)
I have always had a slow thought process. I even remember hearing my dad tell someone I was going to help on his farm one time "you will have to tell him exactly what to do".
If someone asks me something simple very quick it is like it takes me a longer time to process the info more than the average person.
When I was growing up my parents thought I was a little depressed. Was on anti depressents for awhile. Did not do anything to help. I really don't think I was or am depressed.
It is funny on the rare ocassions I drink a little I am a different person. Talkative, fun, etc. My mother in law once told me I was more fun to be around after a few drinks.
I just want to be that way without the alchol. I want to have energy, to be able to read something once without without my mind wondering and having to read it again.
AM i crazy?
|Tim W Latsko - Fri Apr 04, 2008 12:28 am|
No, I don't think you are crazy, but I will say it would probably benefit you to have a complete physical by your medical doctor. If your MD does not discover any medical condition that provides a reasonable explaination for you consider seeking counsel from a psychologist or psychotherapist.
Good luck and I look forward to see your next post.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.